MAUDE Adverse Event Report: DEPUY ORTHOPAEDICS INC US CAS LIGAMENT TENSOR SIZE 4-XF; TEMPLATE

DEPUY ORTHOPAEDICS INC US CAS LIGAMENT TENSOR SIZE 4-XF; TEMPLATE
Catalog Number 129901081
Medical Device Problem Code Mechanical Problem (1384)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 11/07/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Product complaint #(b)(4) this report is being submitted pursuant to the provisions of 21 cfr, part 803 (and/or part 4, as applicable).This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by depuy synthes, or its employees that the report constitutes an admission that the product, depuy synthes, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.D4: udi: as the lot number for the device involved in the event was not provided, the full udi is currently not available.Investigation summary the product was returned to depuy synthes for evaluation.Visual inspection revealed the following conditions on the device surface: 1) the device condyle surface scratched, making the product information illegible; 2) the springs were found deformed; and 3) the device had signs of heavy usage.Potential cause for the scratches observed can be traced to user, as femoral cuts should not be made with the ligament tensor is in use and the scratches observed are consistent with a saw blade coming into contact with the device while in use.The attune® knee system patient specifc alignment tibia first surgical technique, page 49, specifies the following "utilize the ligament tensor to balance the knee" and that "prior to inserting the ligament tensor, it is imperative that the joint space is cleared of any loose tissue or debris, and the tibial cut is completed".As for the deformations observed and although the exact surgical environment at the time of the complaint could not be re-created for testing purposes, the repeated use and unintended contact with the saw may have resulted in the material deformation of the spring, which could have led to a decrease in its tensile strength and a perceived loss of tension.The lifecycle requirements of the device are event related and depend on the use and inspection of the device in clinical practice.As the device can be damaged on the first or 100th use, the device must be properly inspected prior to each surgical use.Refer to the device/country specific ifu for information related to end of life, reprocessing instructions, and inspection procedures.A dimensional inspection was not performed since it was not applicable to the complaint condition.The overall complaint was confirmed as the observed condition of the cas ligament tensor size 4-xf would have contributed to the complained device issue.¿ based on the investigation findings, it has been determined that no corrective and/or preventative action is proposed.There is no indication that a design or manufacturing issue has caused the reported complaint condition.As part of depuy synthes quality process, all devices are manufactured, inspected, and released to approved specifications.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post-market safety surveillance activities.Device history a manufacturing records evaluation (mre) was not performed as no lot number was able to be retrieved for this device.If the lot/serial number becomes available, the record will be re-assessed.
 
Event or Problem Description
It was reported that during a total knee arthroplasty (tka) procedure, it was observed that two robotic assisted array clamp devices were loose.It was further reported that the cas ligament tensor size 2-xf and cas ligament tensor size 4-xf devices were not working.It was not reported if there were any delays to the surgical.There were no reports of injuries, medical intervention or prolonged hospitalization.All available information has been disclosed.

Brand Name
CAS LIGAMENT TENSOR SIZE 4-XF
Common Device Name
TEMPLATE
Manufacturer (Section D)
DEPUY ORTHOPAEDICS INC US
700 orthopaedic drive
warsaw IN 46581 0988
Manufacturer Contact
elba bello
700 orthopaedic dr.
warsaw, IN 46581
9083863534
MDR Report Key24631297
Report Number1818910-2026-04939
Device Sequence Number15602347
Product Code HWT
UDI-Device Identifier10603295027089
UDI-Public(01)10603295027089
Combination Product (Y/N)N
Initial Reporter CountryIN
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number129901081
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer01/12/2026
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 03/09/2026
Initial Report FDA Received Date03/18/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Patient SexUnknown